Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 7, 2013, 1:46 PM EDT for Orange County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2013, 1:46 PM EDT (17:46 UTC)
- Expired
- Oct 7, 2013, 2:45 PM EDT
- In force
- 59 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Orange County, NY
The radar
The Albany radar (KENX), 132 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 8:56 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS51 KOKX 071746
SVROKX
NYC071-071845-
/O.NEW.KOKX.SV.W.0045.131007T1746Z-131007T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 245 PM EDT...
* AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 39 MILES NORTHWEST OF OTISVILLE TO 10 MILES WEST OF PORT
JERVIS TO 37 MILES SOUTHWEST OF PORT JERVIS...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LIVINGSTON MANOR TO MILFORD TO
23 MILES WEST OF HOPATCONG...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNIONVILLE AND MIDDLETOWN
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
LAT...LON 4150 7475 4151 7448 4157 7442 4160 7435
4160 7434 4157 7436 4125 7446 4136 7470
4138 7471 4140 7475 4142 7474 4144 7476
4149 7476
TIME...MOT...LOC 1745Z 217DEG 44KT 4198 7486 4136 7487
4095 7509
$$
JMC1 follow-up statement
701
WWUS51 KOKX 071816
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT MON OCT 7 2013
NYC071-071845-
/O.CON.KOKX.SV.W.0045.000000T0000Z-131007T1845Z/
ORANGE NY-
216 PM EDT MON OCT 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN ORANGE COUNTY...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF OTISVILLE TO 8 MILES SOUTHWEST OF
UNIONVILLE...OR ALONG A LINE EXTENDING FROM WURTSBORO TO 10 MILES
SOUTHEAST OF MILFORD...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARWICK...FLORIDA...MIDDLETOWN...GOSHEN...SCOTCHTOWN AND PINE BUSH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4149 7463 4150 7463 4151 7448 4157 7442
4160 7435 4160 7434 4157 7436 4140 7441
4128 7453 4135 7468
TIME...MOT...LOC 1816Z 218DEG 44KT 4158 7454 4123 7465
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 12:41 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 7, 12:41 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1241 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL AND MOVE ACROSS THE AREA LATE THIS
AFTERNOON INTO THIS EVENING. HIGH PRESSURE BUILDS IN BEHIND THE
COLD FRONT ON TUESDAY. MEANWHILE...AN AREA OF LOW PRESSURE WILL
DEVELOP OFF THE MID ATLANTIC COAST AND SLOWLY LIFT NORTHWARD AND
IMPACT THE AREA AT THE END OF THE WEEK AND THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO EASTERN PENNSYLVANIA
AT 16Z WITH ISOLATED SEVERE WEATHER.
FORECAST REMAINS ON TRACK.
STRONG SOUTHERLY FLOW AHEAD OF AN APPROACHING STRONG COLD FRONT.
AT 15Z FRONT MOVING THROUGH WESTERN NEW YORK STATE AND CENTRAL
PENNSYLVANIA WITH A FEW STRONG TO SEVERE THUNDERSTORMS EMBEDDED IN
THE LINE. TIMING HAS THE FRONT MOVING INTO CWA LATE THIS
AFTERNOON...20Z TO 21Z.
FRONT IS ASSOCIATED WITH UPPER TROUGH BECOMING NEGATIVELY TILTED
AND STRONG SHORTWAVE MOVING THROUGH THE UPPER TROUGH. STRONG LOW
LEVEL SHEAR AHEAD OF THE FRONT WITH WEAK INSTABILITY WILL LEAD TO
A SEVERE THREAT FOR THIS AFTERNOON NYC AND WEST AND INTO THE
LOWER HUDSON VALLEY. DAMAGING GUSTS POSSIBLE WITH THREAT OF
ISOLATED TORNADOES.
SUSTAINED WINDS OF 15 TO 25 MPH CONTINUE INTO THE AFTERNOON WITH
A TIGHTENING GRADIENT AHEAD OF THE COLD FRONT. WINDS AT THE TOP OF
THE MIXED LAYER...AROUND 925-950 MB...ARE MODELED TO INCREASE TO
AROUND 40 KT THIS AFTERNOON. THIS SHOULD ALLOW FOR GUSTS OF 35 TO
40 MPH THIS AFTERNOON.
IN TERMS OF RAINFALL...THIS CONTINUES TO LOOKS LIKE A QUICK
HITTING EVENT OF 1/2 TO 1 INCH OF RAIN. SEE HYDROLOGY SECTION FOR
DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
COLD FRONT PUSHES EAST THIS EVENING...WITH RAIN LIKELY COMING TO AN
END FOR EVEN EASTERN AREA BETWEEN MIDNIGHT AND 2 AM.
AT THE SFC...HIGH PRES AND A MUCH DRIER AIRMASS BUILDS IN BEHIND THE
COLD FRONT LATER TONIGHT INTO TUE.
TEMPS WILL BE NEAR SEASONABLE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LONG TERM BEGINS WITH A LARGE AREA OF SURFACE HIGH PRESSURE
ENCOMPASSING MUCH OF THE EASTERN U.S. WHILE A TROUGH DEEPENS IN THE
WEST. THIS TROUGH KEEPS HEIGHTS BUILDING OVER THE EAST THROUGH THE
END OF THE WEEK. DRY WEATHER IS EXPECTED THROUGH AT LEAST WED NIGHT.
CUT OFF ENERGY FROM A DEEP TROUGH EARLIER IN THE WEEK LINGERS OVER
THE SOUTHEAST STATES AT THE START OF THE LONG TERM. A WEAK SURFACE
LOW THEN DEVELOPS WED-THU AND SLOWLY TRACKS NORTH ALONG THE COAST.
THERE ARE STILL LARGE DIFFERENCES BETWEEN THE ECMWF/GFS AND EVEN THE
GEFS MEMBERS ON THE PLACEMENT OF THE SURFACE LOW...THE TIMING AND
THE EXTENT OF THE PRECIP. 00Z GFS MUCH QUICKER WITH THE LOW AND THE
PRECIP WHILE THE 06/12Z ECMWF IS THE SLOWER SOLUTION WITH A STRONGER
HIGH PRESSURE TO THE NORTH...BLOCKING THE PRECIP TILL LATER ON
FRIDAY.
WITH SUCH A RANGE OF SOLUTIONS...KEPT THE CHANCE POPS FROM THURSDAY
THROUGH THE WEEKEND AS THE PREVIOUS FORECAST HAD. CANNOT NAIL DOWN
THE TIMING OR EXTENT AS OF YET. AS OF NOW...THERE COULD BE A
PROLONGED PERIOD OF SHOWERS AT THE END OF THE WEEK THROUGH THE
BEGINNING OF THE NEXT.
TEMPERATURES THROUGH THE LONG TERM WILL GENERALLY BE AT NORMAL OR
MAYBE EVEN SLIGHTLY ABOVE NORMAL AT TIMES. FROM THURSDAY ON THE
TEMPS WILL GREATLY DEPEND ON THE LOW TRACKING UP THE COAST. IF IT
TURNS INTO A MORE LONG TERM RAINY PATTERN...TEMPERATURES COULD BE
COOLER THAN FORECAST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VARYING CONDITIONS TODAY WITH AN APPROACHING COLD FRONT FROM THE
WEST.
FEW CONCERNS ON THE DAY. FIRST ISSUE WINDS...SOUTHERLY WINDS
INCREASE LATE THIS MORNING INTO THE AFTN...15-20 KTS WITH GUSTS
20-30 KTS. LOW CONFIDENCE OF GUSTS HIGHER THAN 30. WITH STRONG
LLJ PASSING OVERHEAD...LLWS CONCERNS PSBL WITH WINDS 45-50 KT AT
2K FT BETWEEN 18-22Z. WINDS THEN SHIFT WNW-NW AND DIMINISH IN THE WAKE
OF THE FRONTAL PASSAGE AFTER 00Z.
SECOND ISSUE CONVECTION...INCREASING CONFIDENCE OF A LINE OF
SHOWERS WITH EMBEDDED TSTMS MOVING THROUGH BETWEEN 19-22Z. BETTER
CHC WITH TERMINALS WEST OF NYC SEEING TSTMS...WITH LOWER
CONFIDENCE TO THE EAST. WILL INCLUDE AS TEMPO WITH UNCERTAINTY OF
OCCURRING.
MVFR OR LOWER CONDITIONS EXPECTED WITH ANY PRECIP THIS AFTN. PRECIP
ENDS AND CONDS IMPROVE TO VFR AFT 00Z THIS EVENING WITH THE
FRONTAL PASSAGE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: BRIEF PERIOD OF MVFR CIGS LATE THIS
MORNING...BCMG MORE PERSISTENT THIS AFTN. MOD CONFIDENCE ON TIMING
OF PRECIP THIS AFTN...TSTMS MAY BE MORE ISOLATED. MOD CONFIDENCE
ON WIND SPEEDS AND LLWS.
KLGA FCSTER COMMENTS: BRIEF PERIOD OF MVFR CIGS LATE THIS
MORNING...BCMG MORE PERSISTENT THIS AFTN. MOD CONFIDENCE ON TIMING
OF PRECIP THIS AFTN...TSTMS MAY BE MORE ISOLATED. MOD CONFIDENCE
ON WIND SPEEDS AND LLWS.
KEWR FCSTER COMMENTS: BRIEF PERIOD OF MVFR CIGS LATE THIS
MORNING...BCMG MORE PERSISTENT THIS AFTN. MOD CONFIDENCE ON TIMING
OF PRECIP THIS AFTN. MOD CONFIDENCE ON WIND SPEEDS AND LLWS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: BRIEF PERIOD OF MVFR CIGS LATE THIS
MORNING...BCMG MORE PERSISTENT THIS AFTN. MOD CONFIDENCE ON TIMING
OF PRECIP THIS AFTN. MOD CONFIDENCE ON WIND SPEEDS AND LLWS.
KHPN FCSTER COMMENTS: IFR CONDITIONS MAY LAST INTO THIS AFTN.
MOD CONFIDENCE ON TIMING OF PRECIP THIS AFTN. MOD CONFIDENCE ON
WIND SPEEDS AND LLWS.
KISP FCSTER COMMENTS: VARYING CONDITIONS BETWEEN MVFR/VFR INTO
THIS AFTN. MOD CONFIDENCE ON TIMING OF PRECIP THIS AFTN. MOD
CONFIDENCE ON WIND SPEEDS AND LLWS.
OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.TUE-WED...VFR.
.THU-FRI...CHC OCCASIONAL LIGHT RAIN AND SUB-VFR.
&&
.MARINE...
FORECAST ON TRACK.
SOUTHEAST WINDS EARLY THIS MORNING WILL GRADUALLY VEER AROUND TO
THE SOUTH AND INCREASE TO SMALL CRAFT LEVELS ON ALL WATERS LATER
THIS MORNING. OCCASIONAL NEARSHORE GUSTS TO 35 KT ARE POSSIBLE
THIS AFTERNOON WITH BETTER MIXING. IN RESPONSE TO THE
WINDS...OCEAN SEAS ARE EXPECTED TO BUILD TO 5 TO 7 FT BY THIS
EVENING.
AN SCA WILL LIKELY BE NEEDED ON THE OCEAN FOR MUCH OF THE
FORECAST PERIOD. WINDS AND WAVES WILL BRIEFLY DIP BELOW SCA LEVELS
TUESDAY/TUESDAY EVENING BUT WILL BUILD AGAIN OVERNIGHT AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTH. NE WINDS WILL INCREASE
WITH GUSTS ABOVE 25KT THROUGH THURSDAY ON THE OCEAN WATERS. WINDS
THEN WEAKEN SLIGHTLY AND PICK BACK UP ABOVE 25KT FRIDAY NIGHT.
GUSTS ON THE SOUNDS AND BAYS MAY ALSO REACH 25KT WEDNESDAY INTO
THURSDAY.
SEAS WILL ALSO BE ON THE INCREASE AND RISE BACK ABOVE 5FT OVERNIGHT
TUESDAY IN RESPONSE TO THE INCREASE OF WINDS. OCEAN SEAS WILL REMAIN
ELEVATED THROUGH THE FORECAST PERIOD AND WILL BE AROUND
6-7FT...POSSIBLE HIGHER AT TIMES THURSDAY AND FRIDAY.
ELSEWHERE...SEAS WILL BE 2-4FT.
&&
.HYDROLOGY...
THIS AFTERNOON THROUGH THIS EVENING...A QUICK WIDESPREAD 1/2 TO 1
INCHES OF RAINFALL IS LIKELY AS A COLD FRONT MOVES ACROSS THE
REGION. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. THE MAIN THREAT WILL
BE MINOR URBAN AND POOR DRAINAGE FLOODING...WITH A LOCALIZED URBAN
FLASH FLOOD THREAT.
THERE IS A POTENTIAL FOR A PROLONGED PERIOD OF SHOWERY RAINFALL LATE
THIS WEEK THROUGH THE WEEKEND. NO HYDROLOGIC IMPACTS ARE EXPECTED AT
THIS TIME.
&&
.TIDES/COASTAL FLOODING...
THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND STRONG SOUTHERLY
WIND EXPECTED TO MAINTAIN A RUNNING 1/2 TO 1 FT SURGE THIS
AFTERNOON ACROSS WESTERN LONG ISLAND SOUND. THIS IS EXPECTED TO
ALLOW WATER LEVELS TOUCH MINOR COASTAL FLOOD THRESHOLDS AT THE
TIMES OF HIGH TIDE.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...LN/NV
NEAR TERM...MET/NV
SHORT TERM...NV
LONG TERM...LN
AVIATION...SEARS/MPS
MARINE...LN/NV/MET
HYDROLOGY...LN/NV
TIDES/COASTAL FLOODING...MET
EQUIPMENT...Hazardous weather outlook, Oct 7, 10:08 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1008 AM EDT MON OCT 7 2013 ANZ338-355-NJZ002-004-006-103>108-NYZ067>075-176-178-081000- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 1008 AM EDT MON OCT 7 2013 ...TORNADO WATCH 543 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A QUICK HALF TO ONE INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IS EXPECTED WITH THIS FRONT. THIS WILL LIKELY CAUSE SOME MINOR URBAN AND POOR DRAINAGE FLOODING PROBLEMS...WITH A LOCALIZED URBAN FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-081000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- 1008 AM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING. THE MAIN WEATHER HAZARDS WILL BE MODERATELY STRONG WINDS...HEAVY RAIN...AND A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WIND POSSIBLE. A QUICK HALF TO ONE INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IS EXPECTED WITH THIS FRONT. THIS WILL LIKELY CAUSE SOME MINOR URBAN AND POOR DRAINAGE FLOODING PROBLEMS...WITH A LOCALIZED URBAN FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-177-179-081000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 1008 AM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THE MAIN WEATHER HAZARD WILL BE MODERATELY STRONG WINDS AHEAD OF THE FRONT. WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. WITH A FULL CANOPY...THESE WINDS HAVE THE POTENTIAL TO DOWN SMALL BRANCHES OR WEAK TREES...AND LEAD TO ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-081000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1008 AM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL NEARSHORE GUSTS TO 35 KT ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:36 AM EDT | Dense Fog Advisory | OKX | Suffolk | 3 hr |
| Oct 7, 3:42 AM EDT | Marine Dense Fog Advisory | OKX | 6 hr | |
| Oct 7, 4:22 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, Queens, Westchester | 11 hr |
| Oct 7, 2:33 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland | 42 min |
| Oct 7, 3:06 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 9 min |
| Oct 7, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Orange, Putnam, Queens and 3 more | 27 min |
| Oct 7, 3:42 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 48 min |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:29 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 46 min |
| Oct 7, 4:52 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 38 min |
| Oct 7, 4:55 PM EDT | Special Marine Warning | OKX | 50 min | |
| Oct 7, 4:57 PM EDT | Special Marine Warning | OKX | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.